Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 196, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Aug 22, 2021, 4:13 PM EDT for City of Chesapeake, City of Virginia Beach, Virginia. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2021, 4:13 PM EDT (20:13 UTC)
- Expired
- Aug 22, 2021, 5:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
The radar
The Norfolk radar (KAKQ), 89 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 4:40 PM EDT | TSTM WND DMG | 1 Ssw Fentress, VA | TREE DOWN. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1445 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
252
WUUS51 KAKQ 222013
SVRAKQ
VAC550-810-222100-
/O.NEW.KAKQ.SV.W.0196.210822T2013Z-210822T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
413 PM EDT Sun Aug 22 2021
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
The eastern City of Chesapeake in southeastern Virginia...
The City of Virginia Beach in southeastern Virginia...
* Until 500 PM EDT.
* At 413 PM EDT, a severe thunderstorm was located over Kempsville,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
Virginia Beach, Virginia Wesleyan University, Regent University,
Great Bridge, Kempsville, Norfolk, Chesapeake, Back Bay, Fentress,
Princess Anne, Rudee Heights, Mount Pleasant, Princess Anne Plaza,
Sigma, Sandbridge Beach, Oceana NAS, Munden, Macons Corner, Pungo
and Greenbrier.
#
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3655 7600 3655 7601 3652 7601 3653 7603
3655 7604 3655 7608 3671 7631 3684 7622
3683 7620 3686 7618 3687 7619 3686 7616
3682 7591 3673 7588
TIME...MOT...LOC 2013Z 309DEG 7KT 3679 7614
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EI3 follow-up statements
936
WWUS51 KAKQ 222016
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
416 PM EDT Sun Aug 22 2021
VAC550-810-222100-
/O.CON.KAKQ.SV.W.0196.000000T0000Z-210822T2100Z/
City of Chesapeake VA-City of Virginia Beach VA-
416 PM EDT Sun Aug 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR ...THE EASTERN CITY OF CHESAPEAKE AND THE CITY OF VIRGINIA
BEACH...
At 416 PM EDT, a severe thunderstorm was located near Kempsville,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Virginia Beach, Virginia Wesleyan University, Regent University,
Great Bridge, Kempsville, Norfolk, Chesapeake, Back Bay, Fentress,
Princess Anne, Rudee Heights, Mount Pleasant, Princess Anne Plaza,
Sigma, Sandbridge Beach, Oceana NAS, Munden, Macons Corner, Pungo and
Greenbrier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3655 7600 3655 7601 3652 7601 3653 7603
3655 7604 3655 7608 3671 7631 3684 7622
3683 7620 3686 7618 3687 7619 3686 7616
3682 7591 3673 7588
TIME...MOT...LOC 2016Z 309DEG 7KT 3679 7613
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EI339
WWUS51 KAKQ 222037
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
437 PM EDT Sun Aug 22 2021
VAC550-810-222100-
/O.CON.KAKQ.SV.W.0196.000000T0000Z-210822T2100Z/
City of Chesapeake VA-City of Virginia Beach VA-
437 PM EDT Sun Aug 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR ...THE SOUTHEASTERN CITY OF CHESAPEAKE AND THE CITY OF VIRGINIA
BEACH...
At 437 PM EDT, a severe thunderstorm was located near Back Bay, or
near Virginia Beach, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Virginia Beach, Chesapeake, Back Bay, Fentress, Princess Anne, Mount
Pleasant, Sigma, Sandbridge Beach, Oceana NAS, Munden, Macons Corner,
Pungo, Dam Neck, Gallups Corner and Hickory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3655 7600 3655 7601 3653 7601 3653 7603
3655 7604 3655 7608 3665 7623 3678 7619
3682 7611 3682 7591 3673 7588
TIME...MOT...LOC 2037Z 297DEG 10KT 3669 7609
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EI692
WWUS51 KAKQ 222056
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
456 PM EDT Sun Aug 22 2021
VAC550-810-222106-
/O.EXP.KAKQ.SV.W.0196.000000T0000Z-210822T2100Z/
City of Chesapeake VA-City of Virginia Beach VA-
456 PM EDT Sun Aug 22 2021
...THE SEVERE THUNDERSTORM WARNING FOR ...THE SOUTHEASTERN CITY OF
CHESAPEAKE AND THE CITY OF VIRGINIA BEACH WILL EXPIRE AT 500 PM
EDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3655 7600 3655 7601 3653 7601 3653 7603
3655 7604 3655 7608 3665 7623 3678 7619
3682 7611 3682 7591 3673 7588
TIME...MOT...LOC 2056Z 309DEG 7KT 3667 7606
$$
EIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:55 PM EDT, 18 minutes earlier.
Area forecast discussion, Aug 22, 3:55 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 355 PM EDT Sun Aug 22 2021 .SYNOPSIS... An upper level trough lingers over the Mid-Atlantic tonight and then lifts to the northeast Monday as weak high pressure builds in from the northwest. An upper level ridge gradually builds across the are through midweek. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... As of 355 PM EDT Sunday... GOES WV channels depict an upper low over the Mid- Atlantic region this afternoon, with TS Henri moving inland over Southern New England. Rather steep mid-level lapse rates are present within the upper low, MLCAPE values average 1500-2000 J/kg, and abundant moisture is wrapping around the upper low (including moisture from Henri) and this is resulting in some quite strong updrafts this afternoon. Additionally minimal storm motion is leading to some locally heavy rain. Large hail, localized flash flooding, and some locally stronger wind gusts will remain possible through early evening, particularly for central, southern, southeast VA, and the VA Eastern Shore. The upper low will be slow to move off the coast this evening. Therefore, 20-30% will linger until late evening, and then gradually taper off later tonight. Some clouds will linger tonight, and then begin to scatter out across the Piedmont later tonight, where some patchy fog is possible toward sunrise. Forecast lows range from the upper 60s to low 70s. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... As of 355 PM EDT Sunday... The upper trough begins to fill and lift to the northeast Monday as an upper ridge builds into the Ohio Valley. Mostly sunny Monday with high temperatures in the upper 80s to low 90s, with a ~20% chc of afternoon showers/tstms across interior NE NC. The upper ridge spreads across the area Monday night through Wednesday. Lows Monday night range from the low to mid 70s, then hot and humid Tuesday with highs in the low to locally mid 90s, and heat indices in the upper 90s to around 100F. Once, again only ~20% PoPs for showers/tstms over interior NE NC. Warm and humid Wednesday night with lows ranging from 70-75F. Mostly sunny, hot, and humid Wednesday with highs in the low/mid 90s with heat indices around 100F. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... As of 355 PM EDT Sunday... A mid/upper level ridge remains over the Mid-Atlantic through the later this week into next weekend, with surface high pressure centered off the Mid-Atlantic coast. High pressure is expected to move W by late week into the weekend, centering over the SE this weekend. Mainly dry conditions are expected Wednesday/Thursday with the area under the ridge. Moisture potentially slides in on the southern periphery of the ridge Friday through Sunday with low chc PoPs mainly in the western Piedmont. Lows generally range from the upper 60s west to low to mid 70s east. Highs range from the lower 90s to locally mid 90s Thursday and Friday, and upper 80s to around 90F Saturday and Sunday. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... As of 155 PM EDT Sunday... Scattered showers/tstms are developing this afternoon as an upper level trough slowly pivots across the region. Mainly VFR conditions are expected outside of showers/tstms, with brief IFR/LIFR vsby possible in heavy rain and MVFR cigs if a shower/tstm directly impacts a terminal. Showers/tstms are expected to largely dissipate by 02z, with passing mid clouds overnight as the upper level trough axis swings across the area. Patchy fog with MVFR vsby is possible near RIC if clouds scatter early enough. Mostly sunny Monday with some SCT afternoon CU and a light SW wind. Mainly dry and VFR conditions area expected Tuesday through Friday as an upper level ridge builds across the region. && .MARINE... As of 355 PM EDT Sunday... Afternoon weather analysis places TC Henri just inland on the CT/RI coast with a surface trough extending SW across the local area. High pressure is anchored across the central Gulf Coast supported by a building upper ridge across Texas. Winds are highly variable across the waters with ongoing widespread thunderstorms forming as an upper trough axis crosses the area. Waves are 1-2 ft with seas 2-4 ft. Generally quiet marine weather is expected to dominate the forecast period with S and SW winds. A lingering surface trough will stall over the area which may allow winds to briefly turn westerly on the Bay Monday night. Sub-SCA winds/waves/seas are likely to persist through the end of the work week. Seas 2-3 ft through Friday may build to 3-4 ft by the weekend. Diminishing swell offshore will result in a decreasing rip current threat with Moderate Risk for the northern beaches and Low Risk for the southern beaches on Monday. Low rip current risk at all area beaches is expected on Tuesday. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...AJZ/RMM NEAR TERM...AJZ SHORT TERM...AJZ/RMM LONG TERM...AJZ/RMM AVIATION...AJZ MARINE...RHR
Hazardous weather outlook, Aug 22, 2:53 PM EDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 253 PM EDT Sun Aug 22 2021 MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-079>081-087-088- 092-509>517-519-521-231900- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-Prince George- Greensville-Sussex-Southampton-Western Louisa-Eastern Louisa- Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Western King and Queen-Western Essex- 253 PM EDT Sun Aug 22 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-231900- Maryland Beaches- 253 PM EDT Sun Aug 22 2021 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ102-231900- Eastern Currituck- 253 PM EDT Sun Aug 22 2021 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ098-231900- Virginia Beach- 253 PM EDT Sun Aug 22 2021 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. Scattered showers and thunderstorms this afternoon and early evening have the potential to produce hail, locally strong wind gusts, and localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ099-100-231900- Accomack-Northampton- 253 PM EDT Sun Aug 22 2021 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Scattered showers and thunderstorms this afternoon and early evening have the potential to produce hail, locally strong wind gusts, and localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ075>078-082>086-089-090-093-095>097-518-520-522>525-231900- Westmoreland-Richmond-Northumberland-Lancaster-Charles City-New Kent- Gloucester-Middlesex-Mathews-Surry-James City-Isle of Wight- Norfolk/Portsmouth-Suffolk-Chesapeake-Eastern King William- Eastern King and Queen-Eastern Essex-York-Newport News- Hampton/Poquoson- 253 PM EDT Sun Aug 22 2021 This Hazardous Weather Outlook is for east central Virginia, eastern Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms this afternoon and early evening have the potential to produce hail, locally strong wind gusts, and localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 22, 3:41 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Wakefield VA
341 PM EDT Sun Aug 22 2021
VAZ067-079-080-222015-
Nottoway VA-Dinwiddie VA-Brunswick VA-
341 PM EDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of southeastern
Nottoway, southwestern Dinwiddie and northeastern Brunswick Counties
through 415 PM EDT...
At 340 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Pickett, or 7 miles northwest of McKenney, moving southeast at
15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
McKenney, Wilsons, Fort Pickett, North Wellville, Rawlings, Dolphin,
Forkland, Darvills, Ordsburg, Wellville, Dominy Corner, Rocky Run and
Blackstone Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3717 7793 3710 7762 3681 7780 3702 7801
TIME...MOT...LOC 1940Z 297DEG 13KT 3704 7784
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...45 MPH
EISpecial weather statement, Aug 22, 3:51 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Wakefield VA
351 PM EDT Sun Aug 22 2021
VAZ076-078-085-518-520-522-222030-
Middlesex VA-Richmond VA-Eastern King William VA-Lancaster VA-
Eastern Essex VA-Eastern King and Queen VA-
351 PM EDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of southeastern King
and Queen, western Middlesex, southeastern Richmond, southeastern
Essex and northwestern Lancaster Counties through 430 PM EDT...
At 350 PM EDT, Doppler radar was tracking a strong thunderstorm near
Little Plymouth, or near King And Queen Court House, moving south at
10 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
West Point, Urbanna, King And Queen Court House, Church View,
Jamaica, Little Plymouth, Saluda, Laneview, Nesting, Ino,
Dragonville, Montague, Warner, Mascot, Velma, Remlik, Water View,
Romancoke, Samos and Clancie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3780 7665 3780 7664 3757 7655 3757 7657
3759 7660 3758 7661 3759 7661 3759 7662
3760 7665 3756 7666 3755 7683 3754 7687
3758 7685 3758 7688 3755 7687 3755 7689
3779 7688 3781 7666
TIME...MOT...LOC 1950Z 352DEG 10KT 3767 7676
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
RogersLocal storm report, Aug 22, 3:52 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
352 PM EDT SUN AUG 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 1 NE REGINA 37.82N 76.40W
08/22/2021 NORTHUMBERLAND VA 911 CALL CENTER
TREES DOWN ON BROWNS STORE ROAD. TIME
ESTIMATED.
&&
EILocal storm report, Aug 22, 4:00 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
400 PM EDT SUN AUG 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM FLASH FLOOD 1 WNW MATHEWS 37.44N 76.35W
08/22/2021 MATHEWS VA 911 CALL CENTER
FLOODING IN THE COURTHOUSE AREA OF LIBERTY
SQUARE.
&&
EISpecial weather statement, Aug 22, 4:04 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Wakefield VA
404 PM EDT Sun Aug 22 2021
VAZ080-222030-
Dinwiddie VA-
404 PM EDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of southern Dinwiddie
County through 430 PM EDT...
At 404 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dewitt, or near McKenney, moving southeast at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dinwiddie, McKenney, Dewitt, Center Star, Cherry Hill, Rocky Run,
Wharfs Store and Butterworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3703 7780 3714 7767 3707 7740 3705 7740
3693 7751 3688 7762 3689 7764 3687 7764
3688 7765 3690 7765 3689 7766 3690 7768
3691 7769
TIME...MOT...LOC 2004Z 309DEG 7KT 3704 7770
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
EISpecial weather statement, Aug 22, 4:11 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Wakefield VA
411 PM EDT Sun Aug 22 2021
VAZ099-100-222045-
Accomack VA-Northampton VA-
411 PM EDT Sun Aug 22 2021
...Strong thunderstorms will impact portions of central Accomack
County through 445 PM EDT...
At 410 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Parksley to 10 miles southeast of
Nassawadox. Drifting east along the coastline.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Parksley, Onley, Accomac, Bloxom, Wachapreague, Hallwood, Mappsville,
Wallops Island, Temperanceville, Nelsonia, Locustville, Modest Town,
Guilford, Assawoman, Quinby, Atlantic and Tasley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3784 7532 3782 7537 3784 7542 3778 7548
3761 7556 3756 7555 3747 7562 3742 7563
3733 7569 3725 7575 3727 7587 3788 7564
3797 7526
TIME...MOT...LOC 2010Z 267DEG 9KT 3782 7558 3735 7576
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
44The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 1:27 PM EDT | Special Marine Warning | AKQ | 63 min | |
| Aug 22, 1:34 PM EDT | Special Marine Warning | AKQ | 56 min | |
| Aug 22, 1:46 PM EDT | Special Weather Statement | AKQ | Mathews | 44 min |
| Aug 22, 2:10 PM EDT | Special Weather Statement | AKQ | Charles City, New Kent | 35 min |
| Aug 22, 2:13 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 47 min |
| Aug 22, 2:22 PM EDT | Severe Thunderstorm Warning | AKQ | James City, Surry, City of Newport News, City of Williamsburg | 38 min |
| Aug 22, 2:23 PM EDT | Special Marine Warning | AKQ | 52 min | |
| Aug 22, 2:29 PM EDT | Special Weather Statement | AKQ | Gloucester, Mathews | 46 min |
| Aug 22, 2:35 PM EDT | Special Weather Statement | AKQ | Middlesex | 40 min |
| Aug 22, 2:38 PM EDT | Special Marine Warning | AKQ | 67 min | |
| Aug 22, 2:41 PM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Nottoway | 49 min |
| Aug 22, 2:47 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Mathews, York | 43 min |
| Aug 22, 2:50 PM EDT | Special Weather Statement | AKQ | Lancaster, Northumberland | 40 min |
| Aug 22, 2:53 PM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Northumberland, Richmond | 52 min |
| Aug 22, 3:02 PM EDT | Special Weather Statement | AKQ | James City | 28 min |
| Aug 22, 3:06 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Aug 22, 3:09 PM EDT | Areal Flood Advisory | AKQ | Gloucester, Mathews | 3 hr |
| Aug 22, 3:14 PM EDT | Flash Flood Warning | AKQ | Lancaster, Northumberland, Richmond | 3 hr |
| Aug 22, 3:14 PM EDT | Special Weather Statement | AKQ | City of Williamsburg | 31 min |
| Aug 22, 3:16 PM EDT | Special Weather Statement | AKQ | Middlesex | 29 min |
| Aug 22, 3:25 PM EDT | Flash Flood Warning | AKQ | Mathews | 3 hr |
| Aug 22, 3:29 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 46 min |
| Aug 22, 3:31 PM EDT | Special Weather Statement | AKQ | Accomack | 29 min |
| Aug 22, 3:36 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Aug 22, 3:38 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth | 37 min |
| Aug 22, 3:41 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 34 min |
| Aug 22, 3:49 PM EDT | Areal Flood Advisory | AKQ | Essex, King and Queen, Middlesex | 3 hr |
| Aug 22, 3:51 PM EDT | Special Weather Statement | AKQ | King and Queen | 39 min |
| Aug 22, 3:54 PM EDT | Special Marine Warning | AKQ | 66 min | |
| Aug 22, 4:01 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 3 hr |
| Aug 22, 4:04 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 26 min |
| Aug 22, 4:07 PM EDT | Flash Flood Warning | AKQ | Essex, Gloucester, King and Queen, Middlesex | 3 hr |
| Aug 22, 4:11 PM EDT | Special Weather Statement | AKQ | Accomack | 34 min |
| Aug 22, 4:14 PM EDT | Special Weather Statement | AKQ | Surry | 46 min |
| Aug 22, 4:14 PM EDT | Special Weather Statement | AKQ | Prince George | 31 min |
| Aug 22, 4:19 PM EDT | Special Marine Warning | AKQ | 32 min | |
| Aug 22, 4:21 PM EDT | Areal Flood Advisory | AKQ | Accomack | 2 hr |
| Aug 22, 4:31 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 44 min |
| Aug 22, 4:35 PM EDT | Special Marine Warning | AKQ | 55 min | |
| Aug 22, 4:39 PM EDT | Flash Flood Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 3 hr |
| Aug 22, 4:47 PM EDT | Special Weather Statement | AKQ | Essex | 28 min |
| Aug 22, 5:04 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 41 min |
| Aug 22, 5:05 PM EDT | Special Weather Statement | AKQ | Sussex | 40 min |
| Aug 22, 5:06 PM EDT | Special Marine Warning | AKQ | 39 min | |
| Aug 22, 5:09 PM EDT | Areal Flood Advisory | AKQ | Dinwiddie, Prince George, Surry, Sussex, City of Colonial Heights, City of Hopewell and 1 more | 3 hr |
| Aug 22, 5:12 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton, Sussex | 48 min |
| Aug 22, 5:20 PM EDT | Special Weather Statement | AKQ | City of Suffolk | 40 min |
| Aug 22, 5:46 PM EDT | Special Weather Statement | AKQ | Isle of Wight | 29 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.